MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Sepsis (2067); Confusion/ Disorientation (2553); Skin Inflammation/ Irritation (4545)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was seen at the emergency room and reported experiencing increased knee pain approximately 40 days into treatment.The patient became disoriented and bedridden in the following days.Photos were provided and appear to show swelling of the knee, as well as areas of redness and flaking skin at both lead exit sites.The patient was hospitalized and had their leads removed.The patient underwent a surgical procedure while hospitalized to clean infection from their knee.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The patient reported experiencing increased knee pain approximately 40 days into treatment.The patient is wheelchair bound and uses a transfer board to move between their wheelchair and their bed; the patient reportedly had a "bad" transfer on the day increased pain was reported, which may have contributed to the issue.The patient was seen at the emergency room (er) on the same day and x-rays taken at the er did not show any abnormalities.The following day, the patient sounded disoriented and had slurred speech during a call with a representative.Three days after the increased knee pain was reported, the patient was still disoriented and bedridden.The patient's daughter contacted the implanting physician's office with concerns regarding the patient's condition and the patient was scheduled to have blood work done the following day.Photos taken on this day were provided and appear to show swelling of the knee, as well as areas of redness and flaking skin at both lead exit sites.The redness around one of the lead exit sites appears significantly larger in diameter and more vibrant in color than the other, and there additionally appears to be the presence of what may be dried discharge on the skin and lead at this exit site.Blood tests were performed as scheduled and results showed that the patient was septic; note that it is unclear whether a healthcare provider diagnosed the issue as sepsis, given that the test results were unavailable for complaint investigation.The patient was hospitalized and had their leads removed at the hospital and underwent a surgical procedure while hospitalized to clean infection from their knee, per follow-up with a representative in contact with the patient.No additional information regarding interventions performed at the hospital for treatment of this issue was available at the time of this investigation.If additional information regarding the patient's hospitalization becomes available, this investigation will be updated.Despite multiple attempts to obtain updates on the treatment and status of the patient from their treating physician, no additional information regarding the cause or resolution of this issue was provided.It is unclear from the information available whether the patient may have a previous medical history and/or other risk factors that increased the likelihood of experiencing an infection during stimulation treatment.Notably, the patient may have been using another medical device concurrent with sprint treatment, per a representative in contact with the patient; although the identity of this device could not be confirmed at the time of investigation, the device reportedly may have been an external catheter system.Given this uncertainty, it is unclear whether the patient's response to medical devices and/or treatments unrelated to sprint may have caused or contributed to the issue reported in this complaint (e.G., secondary to catheter-associated urinary tract infection, if it possibly occurred).

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste. 500
cleveland, OH 
MDR Report Key17868194
Report Number3011035812-2023-00018
Device Sequence Number15214286
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)240318(10)68957586
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model Number9600-9288
Device Lot Number68957586
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Initial Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age77 YR
Patient SexFemale